Alert archive / Oklahoma / Winter Storm Watches in 2011

Winter Storm Watch 3, NWS Tulsa, OK

January 30, 2011Haskell County, Latimer County, Pittsburg County, Oklahoma

NWS Tulsa, OK issued this winter storm watch at Jan 30, 2011, 3:38 PM CST for Haskell County, Latimer County, Pittsburg County, Oklahoma. It took effect at Jan 31, 2011, 6:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 30, 2011, 3:38 PM CST (21:38 UTC)
In effect from
Jan 31, 2011, 6:00 PM CST
Expired
Jan 31, 2011, 3:45 AM CST
In force
Issued by
NWS Tulsa, OK

Counties Haskell County, OK, Latimer County, OK, Pittsburg County, OK

The radar

The Western Arkansas radar (KSRX), 97 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2011-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2011-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1220 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

312 
WWUS44 KTSA 302138
WSWTSA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
338 PM CST SUN JAN 30 2011

ARZ001-002-010-011-OKZ054>070-311100-
/O.UPG.KTSA.WS.A.0002.110201T0000Z-110202T1300Z/
/O.NEW.KTSA.WS.W.0003.110201T0000Z-110202T1300Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA-
CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-
OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE-
338 PM CST SUN JAN 30 2011

...WINTER STORM WARNING IN EFFECT FROM 6 PM MONDAY TO 7 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WINTER STORM 
WARNING FOR SNOW...SLEET AND FREEZING RAIN...WHICH IS IN EFFECT
FROM 6 PM MONDAY TO 7 AM CST WEDNESDAY...

FOR THE FOLLOWING COUNTIES...
 * IN OKLAHOMA...CHEROKEE...ADAIR...CREEK...OKFUSKEE...OKMULGEE... 
   WAGONER...TULSA...ROGERS...MAYES...DELAWARE...PAWNEE...OTTAWA... 
   WASHINGTON...OSAGE...CRAIG...NOWATA AND MUSKOGEE. IN ARKANSAS...
   WASHINGTON...MADISON...BENTON AND CARROLL. 

 * THIS REPLACES THE WINTER STORM WATCH THAT WAS IN EFFECT.

HAZARDOUS WEATHER...
 * MODERATE TO HEAVY SLEET AND SNOW WILL SPREAD NORTHEASTWARD INTO
   EASTERN OKLAHOMA MONDAY NIGHT...AND CONTINUE EASTWARD INTO
   NORTHWEST ARKANSAS AFTER SUNRISE TUESDAY. A BRIEF PERIOD OF
   FREEZING RAIN WILL ALSO BE POSSIBLE DURING THIS TIME FRAME.
   HEAVY SLEET AND SNOW WILL CONTINUE THROUGH TUESDAY...BEFORE
   ENDING FROM SOUTHWEST TO NORTHEAST TUESDAY AFTERNOON AND
   EVENING. 

 * 4 TO 8 INCHES OF SNOW...WITH LOCAL AMOUNTS OF 10 TO 14
   INCHES...ARE LIKELY ALONG AND NORTHWEST OF INTERSTATE 44.
   ADDITIONALLY...1 TO 2 INCHES OF SLEET ARE ALSO LIKELY FOR A
   BROAD REGION OF EAST CENTRAL OKLAHOMA INTO FAR NORTHWEST
   ARKANSAS. ICE FROM FREEZING RAIN IS EXPECTED TO REMAIN AROUND
   ONE QUARTER INCH OR LESS...PRIMARILY FROM SOUTHEAST OKLAHOMA
   INTO FAR NORTHWEST ARKANSAS.

 * NORTHWESTERLY WINDS OF 20 TO 30 MPH WILL DEVELOP ON TUESDAY
   ACROSS EASTERN OKLAHOMA PRODUCING NEAR BLIZZARD CONDITIONS AT
   TIMES...WITH VISIBILITIES BEING REDUCED BELOW ONE MILE. THESE
   WINDS WILL ALSO PRODUCE DANGEROUS WIND CHILL VALUES.

IMPACTS...
 * TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. ISOLATED POWER
   OUTAGES ARE LIKELY IN SOME AREAS.

 * THE EXTREME COLD FOLLOWING THIS STORM SYSTEM WILL PRODUCE A
   CRITICAL SHELTERING EVENT FOR THOSE WITH ANY PROLONGED POWER
   OUTAGES.

DEFINITION...
 * A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS
   EXPECTED OR IS OCCURRING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * DELAY TRAVEL AND STAY HOME IF POSSIBLE UNTIL CONDITIONS IMPROVE.

 * MAKE SURE YOU HAVE AN ADEQUATE SUPPLY OF FOOD...WATER AND
   NECESSARY MEDICATION TO LAST THROUGH THE DURATION OF THE WINTER
   STORM.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR 
   TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER 
   EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: 
   WEATHER.GOV/TULSA. 

&&

$$

OKZ071-311100-
/O.NEW.KTSA.WS.W.0003.110201T0000Z-110202T1300Z/
MCINTOSH-
338 PM CST SUN JAN 30 2011

...WINTER STORM WARNING IN EFFECT FROM 6 PM MONDAY TO 7 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WINTER STORM 
WARNING FOR SNOW...SLEET AND FREEZING RAIN...WHICH IS IN EFFECT
FROM 6 PM MONDAY TO 7 AM CST WEDNESDAY...

FOR THE FOLLOWING COUNTIES...
 * IN OKLAHOMA...MCINTOSH. 

HAZARDOUS WEATHER...
 * MODERATE TO HEAVY SLEET AND SNOW WILL SPREAD NORTHEASTWARD INTO
   EASTERN OKLAHOMA MONDAY NIGHT...AND CONTINUE EASTWARD INTO
   NORTHWEST ARKANSAS AFTER SUNRISE TUESDAY. A BRIEF PERIOD OF
   FREEZING RAIN WILL ALSO BE POSSIBLE DURING THIS TIME FRAME.
   HEAVY SLEET AND SNOW WILL CONTINUE THROUGH TUESDAY...BEFORE
   ENDING FROM SOUTHWEST TO NORTHEAST TUESDAY AFTERNOON AND
   EVENING. 

 * 2 TO 4 INCHES OF SNOW...WITH LOCAL AMOUNTS NEAR 6 INCHES...ARE
   LIKELY ACROSS EAST CENTRAL OKLAHOMA. ADDITIONALLY...1 TO 2 INCHES
   OF SLEET ARE ALSO LIKELY FOR A BROAD REGION OF EAST CENTRAL
   OKLAHOMA INTO FAR NORTHWEST ARKANSAS. ICE FROM FREEZING RAIN IS
   EXPECTED TO REMAIN AT ONE QUARTER INCH OR LESS...PRIMARILY FROM
   SOUTHEAST OKLAHOMA INTO FAR NORTHWEST ARKANSAS.

 * NORTHWESTERLY WINDS OF 20 TO 30 MPH WILL DEVELOP ON TUESDAY
   ACROSS EASTERN OKLAHOMA PRODUCING NEAR BLIZZARD CONDITIONS AT
   TIMES...WITH VISIBILITIES BEING REDUCED BELOW ONE MILE. THESE
   WINDS WILL ALSO PRODUCE DANGEROUS WIND CHILL VALUES.

IMPACTS...
 * TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. ISOLATED POWER
   OUTAGES ARE LIKELY IN SOME AREAS.

 * THE EXTREME COLD FOLLOWING THIS STORM SYSTEM WILL PRODUCE A
   CRITICAL SHELTERING EVENT FOR THOSE WITH ANY PROLONGED POWER
   OUTAGES.

DEFINITION...
 * A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS
   EXPECTED OR IS OCCURRING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * DELAY TRAVEL AND STAY HOME IF POSSIBLE UNTIL CONDITIONS IMPROVE.

 * MAKE SURE YOU HAVE AN ADEQUATE SUPPLY OF FOOD...WATER AND
   NECESSARY MEDICATION TO LAST THROUGH THE DURATION OF THE WINTER
   STORM.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR 
   TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER 
   EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: 
   WEATHER.GOV/TULSA. 

&&

$$

ARZ019-020-029-OKZ072>076-311100-
/O.NEW.KTSA.WS.A.0003.110201T0000Z-110202T1300Z/
CRAWFORD-FRANKLIN-SEBASTIAN-SEQUOYAH-PITTSBURG-HASKELL-LATIMER-
LE FLORE-
338 PM CST SUN JAN 30 2011

...WINTER STORM WATCH IN EFFECT FROM MONDAY EVENING THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WINTER STORM 
WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH WEDNESDAY
MORNING...

FOR THE FOLLOWING COUNTIES...
 * IN OKLAHOMA...PITTSBURG...SEQUOYAH...LE FLORE...LATIMER AND 
   HASKELL. IN ARKANSAS...CRAWFORD...SEBASTIAN AND FRANKLIN. 

HAZARDOUS WEATHER...
 * MODERATE TO HEAVY SLEET AND BRIEF PERIODS OF FREEZING RAIN MAY
   SPREAD INTO SOUTHEAST OKLAHOMA MONDAY NIGHT...AND CONTINUE
   EASTWARD INTO WEST CENTRAL ARKANSAS AFTER SUNRISE TUESDAY.
   THERE REMAINS SOME UNCERTAINTY REGARDING TEMPERATURES DURING
   THIS TIME FRAME...AND THIS WATCH MAY BE UPGRADED TO A WARNING
   SHOULD HEAVIER ACCUMULATIONS BECOME MORE LIKELY.

 * 1 TO 3 INCHES OF SNOW AND SLEET ACCUMULATION...ALONG WITH A
   QUARTER INCH OR LESS OF ICE ACCUMULATION IS EXPECTED FROM
   MONDAY EVENING THROUGH WEDNESDAY MORNING.

IMPACTS...
 * ROADS...BRIDGES...AND OVERPASSES MAY BECOME SLICK AND HAZARDOUS
   IN THE WATCH AREA...MAKING TRAVEL TREACHEROUS. POWER OUTAGES
   ARE POSSIBLE.

 * STRONG NORTHWESTERLY WINDS WILL DEVELOP TUESDAY WITH DANGEROUS
   WIND CHILLS DEVELOPING TUESDAY INTO WEDNESDAY.

DEFINITION...
 * A WINTER STORM WATCH MEANS HEAVY SNOW OR A SIGNIFICANT 
   ACCUMULATION OF ICE OR SLEET IS EXPECTED IN THE WATCH AREA 
   DURING THE NEXT 24 TO 36 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * CONSIDER CHANGING TRAVEL PLANS. MAKE SURE YOU HAVE AN ADEQUATE 
   SUPPLY OF FOOD...WATER AND THE NECESSARY MEDICATION TO LAST 
   THROUGH THE DURATION OF THE WINTER STORM. 

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR 
   TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER 
   EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: 
   WEATHER.GOV/TULSA. 

&&

$$
1 follow-up statement
359 
WWUS44 KTSA 310945
WSWTSA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
345 AM CST MON JAN 31 2011

ARZ019-020-029-OKZ072>076-311800-
/O.UPG.KTSA.WS.A.0003.110201T0000Z-110202T1300Z/
/O.EXA.KTSA.WS.W.0003.110201T0000Z-110202T1300Z/
CRAWFORD-FRANKLIN-SEBASTIAN-SEQUOYAH-PITTSBURG-HASKELL-LATIMER-
LE FLORE-
345 AM CST MON JAN 31 2011

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 7 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WINTER STORM 
WARNING FOR SNOW...SLEET AND FREEZING RAIN...WHICH IS IN EFFECT FROM 
6 PM THIS EVENING TO 7 AM CST WEDNESDAY...

FOR THE FOLLOWING COUNTIES...
 * IN OKLAHOMA...PITTSBURG...SEQUOYAH...LE FLORE...LATIMER AND 
   HASKELL. IN ARKANSAS...CRAWFORD...SEBASTIAN AND FRANKLIN. 

 * THIS REPLACES THE WINTER STORM WATCH THAT WAS IN EFFECT

HAZARDOUS WEATHER...
 * MODERATE TO HEAVY SLEET AND SNOW WILL SPREAD NORTHEASTWARD INTO
   EASTERN OKLAHOMA TONIGHT...AND CONTINUE EASTWARD INTO
   NORTHWEST ARKANSAS AFTER SUNRISE TUESDAY. A BRIEF PERIOD OF
   FREEZING RAIN WILL ALSO BE POSSIBLE DURING THIS TIME FRAME.
   HEAVY SLEET AND SNOW WILL CONTINUE THROUGH TUESDAY...BEFORE
   ENDING FROM SOUTHWEST TO NORTHEAST TUESDAY AFTERNOON AND
   EVENING. 

 * FROM 3 TO 5 INCHES OF SNOW ACCUMULATION AND A QUARTER INCH OR 
   LESS OF ICE ACCUMULATION IS EXPECTED. SLEET ACCUMULATIONS OF 
   AROUND AN INCH WILL ALSO BE POSSIBLE.  

 * NORTHWESTERLY WINDS OF 20 TO 30 MPH WILL DEVELOP ON TUESDAY
   ACROSS EASTERN OKLAHOMA PRODUCING NEAR BLIZZARD CONDITIONS AT
   TIMES...WITH VISIBILITIES BEING REDUCED BELOW ONE MILE. THESE
   WINDS WILL ALSO PRODUCE DANGEROUS WIND CHILL VALUES.

IMPACTS...
 * TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. ISOLATED 
   POWER OUTAGES ARE LIKELY IN SOME AREAS

DEFINITION...
 * A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS 
   EXPECTED OR IS OCCURRING. GUSTY WINDS ARE ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * DELAY TRAVEL AND STAY HOME IF POSSIBLE UNTIL CONDITIONS IMPROVE.
 
 * MAKE SURE YOU HAVE AN ADEQUATE SUPPLY OF FOOD...WATER AND
   NECESSARY MEDICATION TO LAST THROUGH THE DURATION OF THE WINTER
   STORM.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR 
   TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER 
   EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: 
   WEATHER.GOV/TULSA. 

&&

$$

ARZ001-002-010-011-OKZ054>071-311800-
/O.CON.KTSA.WS.W.0003.110201T0000Z-110202T1300Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA-
CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-
OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-
345 AM CST MON JAN 31 2011

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
7 AM CST WEDNESDAY...

A WINTER STORM WARNING IS IN EFFECT...

FOR THE FOLLOWING COUNTIES...
 * IN OKLAHOMA...CHEROKEE...ADAIR...CREEK...OKFUSKEE...OKMULGEE... 
   WAGONER...TULSA...ROGERS...MAYES...DELAWARE...PAWNEE...OTTAWA... 
   WASHINGTON...OSAGE...CRAIG...NOWATA...MCINTOSH AND MUSKOGEE. IN 
   ARKANSAS...WASHINGTON...MADISON...BENTON AND CARROLL. 

HAZARDOUS WEATHER...
 * MODERATE TO HEAVY SLEET AND SNOW WILL SPREAD NORTHEASTWARD INTO
   EASTERN OKLAHOMA TONIGHT...AND CONTINUE EASTWARD INTO
   NORTHWEST ARKANSAS AFTER SUNRISE TUESDAY. A BRIEF PERIOD OF
   FREEZING RAIN WILL ALSO BE POSSIBLE DURING THIS TIME FRAME.
   HEAVY SLEET AND SNOW WILL CONTINUE THROUGH TUESDAY...BEFORE
   ENDING FROM SOUTHWEST TO NORTHEAST TUESDAY AFTERNOON AND
   EVENING. 

 * 4 TO 8 INCHES OF SNOW...WITH LOCAL AMOUNTS OF 10 TO 15
   INCHES...ARE LIKELY ALONG AND NORTHWEST OF INTERSTATE 44.
   ADDITIONALLY...1 TO 2 INCHES OF SLEET ARE ALSO LIKELY FOR A
   BROAD REGION OF EAST CENTRAL OKLAHOMA INTO FAR NORTHWEST
   ARKANSAS. ICE FROM FREEZING RAIN IS EXPECTED TO REMAIN AROUND
   ONE QUARTER INCH OR LESS...PRIMARILY FROM SOUTHEAST OKLAHOMA
   INTO FAR NORTHWEST ARKANSAS. 

*  NORTHWESTERLY WINDS OF 20 TO 30 MPH WILL DEVELOP ON TUESDAY
   ACROSS EASTERN OKLAHOMA PRODUCING NEAR BLIZZARD CONDITIONS AT
   TIMES...WITH VISIBILITIES BEING REDUCED BELOW ONE MILE. THESE
   WINDS WILL ALSO PRODUCE DANGEROUS WIND CHILL VALUES.

IMPACTS...
 * TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. POWER OUTAGES 
   ARE LIKELY IN SOME AREAS
 
* THE EXTREME COLD FOLLOWING THIS STORM SYSTEM WILL PRODUCE A
   CRITICAL SHELTERING EVENT FOR THOSE WITH ANY PROLONGED POWER
   OUTAGES.

DEFINITION...
 * A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS
   EXPECTED OR IS OCCURRING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * DELAY TRAVEL AND STAY HOME IF POSSIBLE UNTIL CONDITIONS IMPROVE.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR 
   TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER 
   EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: 
   WEATHER.GOV/TULSA. 

&&

$$

OKZ049-053-311800-
/O.NEW.KTSA.WW.Y.0004.110201T0000Z-110202T1300Z/
PUSHMATAHA-CHOCTAW-
345 AM CST MON JAN 31 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 7 AM
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WINTER WEATHER 
ADVISORY FOR SNOW...SLEET AND FREEZING RAIN...WHICH IS IN EFFECT FROM 
6 PM THIS EVENING TO 7 AM CST WEDNESDAY...

FOR THE FOLLOWING COUNTIES...
 * IN OKLAHOMA...PUSHMATAHA AND CHOCTAW. 

HAZARDOUS WEATHER...
 * RAIN WILL TRANSITION TO FREEZING RAIN...SLEET AND SNOW ACROSS 
   EXTREME SOUTHEAST OKLAHOMA TUESDAY MORNING WITH A CHANGE TO 
   ALL SNOW BY TUESDAY AFTERNOON. THE SNOW WILL END BY EARLY 
   TUESDAY EVENING. 


 * 1 TO 3 INCHES OF SNOW ACCUMULATION AND A QUARTER INCH OR LESS 
   OF ICE ACCUMULATION IS EXPECTED FROM 6 PM THIS EVENING TO 7 AM 
   CST WEDNESDAY. 

IMPACTS...
 * ROADS IN THE ADVISORY AREA MAY BECOME SLICK AND HAZARDOUS...
   ESPECIALLY ON BRIDGES AND OVERPASSES AND NON-TREATED SURFACES.

DEFINITION...
 * A WINTER WEATHER ADVISORY MEANS THAT WINTRY PRECIPITATION MAY 
   ACCUMULATE ON ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * USE EXTRA CAUTION IF DRIVING. ATTEMPT TO STAY ON TREATED 
   ROADWAYS. EXPECT TRAVEL DELAYS.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR 
   TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER 
   EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: 
   WEATHER.GOV/TULSA. 

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this winter storm watch went out at Jan 30, 10:43 AM CST, 4 hours 55 minutes earlier.

Area forecast discussion, Jan 30, 10:43 AM CST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1043 AM CST SUN JAN 30 2011

.DISCUSSION...
LATEST MODELS CLOSER AND CONTINUE WITH A MAJOR WINTER
EVENT MONDAY NIGHT/TUESDAY. FOR THE UPDATE...TRIED TO
ADJUST GRIDS FOR COLD AIR POURING IN BEHIND THE FRONT.
EXPECT LITTLE IF ANY SUN THIS AFTERNOON. ALSO REDUCED
THE SLIGHT CHANCE/CHANCE POPS AREA FAR SOUTHEAST. AND
PUSHED AFTERNOON WIND UP A BIT TO COVER CURRENT WINDS.
GW

&&

.PREV DISCUSSION... /ISSUED 535 AM CST SUN JAN 30 2011/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
MVFR CEILINGS WILL PREVAIL AT ALL TAF SITES FOR MUCH OF THE
FORECAST PERIOD. CEILINGS WILL LOWER INTO THE IFR RANGE BY LATE
TONIGHT.

PREV DISCUSSION... /ISSUED 315 AM CST SUN JAN 30 2011/

DISCUSSION...
MAJOR WINTER STORM TO AFFECT EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS MONDAY NIGHT INTO TUESDAY. IT
NOW LOOKS AS IF PORTIONS OF THE AREA COULD SEE
NEARLY A FOOT OF SNOW WHEN ALL IS SAID AND DONE.
WILL LEAVE THE WINTER STORM WATCH AS IS FOR NOW.
HOWEVER...IT WILL MOST LIKELY BE UPGRADED TO A
WINTER STORM WARNING LATER TODAY AS CONFIDENCE
GROWS IN THE EVENTUAL STORM TRACK.

A COLD FRONT IS CURRENTLY WORKING ACROSS THE AREA
THIS MORNING AND IS NEAR A KSGF-KRVS-KGHK LINE. THIS
FRONT WILL EXIT THE AREA THIS MORNING BEFORE STALLING
OUT. COULD SEE A FEW SHOWERS AND POSSIBLY A THUNDERSTORM
ACROSS PORTIONS OF SOUTHEAST OKLAHOMA AND WEST-CENTRAL
ARKANSAS TODAY IN THE VICINITY IN THE FRONT AS A MID-LEVEL
SHORTWAVE MOVES ACROSS TEXAS.

LOW CLOUDS AND FREEZING DRIZZLE/DRIZZLE WILL BE POSSIBLE
TONIGHT INTO MONDAY MORNING WITH A ZONE OF ISENTROPIC LIFT
IN PLACE ACROSS THE REGION.

THEN ON TO THE MAIN EVENT. A POWERFUL UPPER LEVEL LOW CURRENTLY
MOVING INTO NORTHERN CALIFORNIA WILL SWEEP OUT OF THE SOUTHERN
ROCKIES MONDAY EVENING AND ACROSS PLAINS AS WE MOVE INTO
TUESDAY. AT THE SAME TIME...THERE WILL BE A SURGE OF ARCTIC
AIR BLASTING INTO THE REGION. TEMPERATURES ON TUESDAY WILL
BE FALLING THROUGHOUT THE DAY. THE PRECIPITATION IS EXPECTED
TO BEGIN MONDAY EVENING AS RAIN ACROSS THE MAJORITY OF THE
AREA WITH THE EXCEPTION OF PORTIONS OF NORTHEAST OKLAHOMA
WHERE THERE WILL BE A WINTRY MIX OF FREEZING RAIN...SLEET
AND SNOW. THE WINTRY MIX OF PRECIPITATION WILL WORK TO THE
SOUTHEAST THROUGH THE NIGHT AND INTO TUESDAY MORNING. A
TRANSITION TO ALL SNOW WILL TAKE PLACE FROM NORTHWEST TO
SOUTHEAST LATE MONDAY EVENING INTO TUESDAY MORNING. SIGNIFICANT
SNOWFALL TOTALS CAN BE EXPECTED ACROSS PORTIONS OF NORTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS MONDAY NIGHT INTO TUESDAY WITH 6 TO 10
INCHES OF SNOW EXPECTED NORTH OF A OKEMAH TO FAYETTEVILL LINE
WITH LESSER AMOUNTS TO THE SOUTH. THIS SNOW WILL BE ON TOP OF A
LAYER OF ICE. UPWARDS OF A FOOT OF SNOW WILL BE POSSIBLE IN
SOME LOCATIONS NEAR THE OKLAHOMA/KANSAS BORDER. THE SNOW WILL
TAPER OFF TUESDAY EVENING AS THE STORM MOVES OFF TO THE EAST.

IN THE WAKE OF THE WINTER STORM...BITTERLY COLD TEMPERATURES ARE
ANTICIPATED AS AN ARCTIC HIGH PRESSURE SYSTEM SETTLES OVER
THE AREA. MANY LOCATIONS WILL SEE SINGLE TEMPERATURES WEDNESDAY
MORNING...THURSDAY AND FRIDAY MORNINGS. IN FACT...SOME PORTIONS
OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS COULD SEE TEMPERATURES
DIP BELOW ZERO THURSDAY MORNING. DANGEROUS WIND CHILLS ARE EXPECTED FOR A
PROLONGED PERIOD OF TIME DURING AND AFTER THE WINTER STORM. A GRADUAL
WARM UP IS EXPECTED DURING THE LATTER PART OF THE WEEK AS THE
LOW LEVEL WINDS BECOME MORE SOUTHERLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   36  33  42  21 /  10  10  20  80
FSM   55  43  57  35 /  30  10  40  80
MLC   41  40  54  26 /  20  10  20  80
BVO   34  29  41  20 /  10  10  10  80
FYV   45  39  52  28 /  10  10  40  80
BYV   41  37  53  28 /  10  10  40  80
MKO   41  36  46  26 /  10  10  20  80
MIO   33  33  39  21 /  10  10  40  80
F10   39  34  47  23 /  10  10  20  80
HHW   62  45  58  33 /  30  10  20  80

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WINTER STORM WATCH FROM 6 PM MONDAY TO 7 AM WEDNESDAY FOR OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070.

AR...WINTER STORM WATCH FROM 6 PM MONDAY TO 7 AM WEDNESDAY FOR ARZ001-
     ARZ002-ARZ010-ARZ011.

&&

SHORT TERM...21
LONG TERM....07
Hazardous weather outlook, Jan 30, 1:39 PM CST, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
139 PM CST SUN JAN 30 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-311100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
140 PM CST SUN JAN 30 2011

...MAJOR WINTER STORM MONDAY NIGHT AND TUESDAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
	AREA...EXTREME SOUTHEAST OKLAHOMA NEAR THE RED RIVER.
	ONSET...THIS AFTERNOON.

WINTER WEATHER.
	ICE ACCUMULATION.
	RISK...LIMITED.
	AREA...NORTHWEST OF INTERSTATE 44.
	ONSET...LATE TONIGHT...IF AT ALL.

DISCUSSION...
THERE WILL BE A SMALL RISK OF THUNDERSTORMS IN FAR SOUTHEAST
OKLAHOMA NEAR THE RED RIVER. THERE WILL ALSO BE A SMALL RISK
OF FREEZING DRIZZLE VERY LATE TONIGHT PRIMARILY IN OSAGE
AND PAWNEE COUNTIES.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...WINTER WEATHER POTENTIAL...HIGH WIND POTENTIAL.
TUESDAY...WINTER WEATHER POTENTIAL...HIGH WIND POTENTIAL...DANGEROUS WIND CHILL POTENTIAL.
WEDNESDAY...DANGEROUS WIND CHILL POTENTIAL.
THURSDAY...DANGEROUS WIND CHILL POTENTIAL.
FRIDAY...DANGEROUS WIND CHILL POTENTIAL.
SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE SMALL RISK OF FREEZING DRIZZLE IN OSAGE AND PAWNEE COUNTIES
LATE TONIGHT MAY CARRY INTO THE DAYLIGHT HOURS MONDAY MORNING.

A MAJOR WINTER STORM WILL IMPACT THE AREA MONDAY NIGHT AND TUESDAY.

IN GENERAL..AREAS FROM INTERSTATE 44 NORTH WILL SEE PRIMARILY HEAVY SNOW.

AREAS BETWEEN INTERSTATE 40...AND INTERSTATE 44 IN NORTHEAST OKLAHOMA
AND MUCH OF NORTHWEST ARKANSAS WILL SEE...POSSIBLE FREEZING RAIN...HEAVY
SLEET AND A TRANSITION TO SNOW.

AREAS IN SOUTHEAST OKLAHOMA NEAR THE RED RIVER WILL SEE MUCH OF THE
PRECIPITATION FALL AS RAIN BEFORE A TRANSITION TO BRIEF MIXED PRECIPITATION.

ONE FOOT OF SNOW WILL BE POSSIBLE NEAR THE KANSAS BORDER. IN ADDITION WINDS
OF 20 MILES AN HOUR WILL BE COMMON WITH GUST TO AROUND 35 MILES AN HOUR.
VERY COLD AIR IN THE WAKE OF THIS WINTER STORM WILL LAST THROUGH FRIDAY.
HIGH TEMPERATURES WEDNESDAY WILL ONLY BE IN THE TEENS TO MID 20S WITH
WINDCHILL VALUES AS LOW AS ZERO TO 15 BELOW ZERO.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
ADVANCED WINTER WEATHER PROCEDURES SHOULD BE WELL UNDERWAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 3:38 PM CSTWinter Storm WarningTSABenton, Carroll, Madison, Washington51 hr

Nearby

Winter Storm Watches in Oklahoma, 2011Winter Storm Watches in Arkansas, 2011Every winter storm watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.